| Model Number |
RFS2-6-12 |
| Medical Device Problem Codes |
Electrical /Electronic Property Problem (1198); Use of Device Problem (1670)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
01/07/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use a closurerfs along with a generator during procedure to treat a segment in the perforator veins.Tumescent infiltration was utilized.Transducer was used for compression.The device was flushed prior to use.Ifu was followed.A guidewire was used for the insertion of the catheter.Proper temperature was reached.It was reported that machine prompted device broken.Physician changed surgical plan and deferred to vein stripping.There was no further patient injury.It was also noted that the device was used post expiration date.
Additional Manufacturer Narrative
Additional information: no treatment was delivered to the patient using the catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Device evaluation visual inspection of the catheter shaft revealed no abnormality or deformity.No damage was noted to the catheter heating element/coil.No kinks noted.Visual inspection of the catheter cable connector revealed one pin is bent.Due to the observed damage, the catheter could not be connected to the rfg3 or rfg 2 lab generator for functional testing.Continuity and resistance functional test could not be completed due to damaged pin.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.